MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS FEMORAL COMP SIZE 6-LEFT MEDIAL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,

SMITH & NEPHEW, INC. POROUS FEMORAL COMP SIZE 6-LEFT MEDIAL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Catalog Number 1-10003-610
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a partial knee replacement surgery performed on (b)(6) 2021, the patient experienced a traumatic fall 4 months post-op.The patient reportedly knocked himself unconscious and experienced increased knee pain after the fall.Due to the traumatic fall, the femoral component, size 6 - left medial was compressed into the bone surface and was no longer sitting on top of the bone.The femur reportedly appeared to be inset due to force applied during the fall.Patient underwent a revision surgery on (b)(6) 2021 and the femoral component, size 6 - left medial, the tibial insert, size 5, left medial, 10mm and the tibial anchor stem, size 5-6 were successfully removed and replaced.Surgeon decided affinium 3d coated tibial tray, left medial, size 5 was not loose and elected to keep it.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Smith & nephew, inc., has initiated a field action to voluntarily remove the engage cementless partial knee system from the market.This complaint was originally processed in the engage surgical complaint management system prior to acquisition by smith & nephew, inc.The event has been reassessed and is being retrospectively reported in association with the field action.Additionally, the investigation of this incident previously conducted by engage surgical has been re-opened for review.A supplemental report will be provided upon completion of further investigation activities by smith & nephew, inc.
 
Additional Manufacturer Narrative
H3, h6: results of investigation: the revision surgery was completed due to a traumatic fall by the patient.There were no reported issues related to the implants, as the patient was reported to be recovering well and being very active post-op.Investigation update: as correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action may be indicated.

Brand Name
POROUS FEMORAL COMP SIZE 6-LEFT MEDIAL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17011274
Report Number1020279-2023-01143
Device Sequence Number15211742
Product Code NJD
UDI-Device Identifier00885556873038
UDI-Public885556873038
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Catalogue Number1-10003-610
Device Lot Number100019
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1-10011-300, LOT: 100074; 1-10012-500, LOT: 100065; PN: 1-10013-510, LOT: 100132
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale